Illinois, 2006Tornado in Illinois, July 21, 2006
July 21, 2006 · NWS LSX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 21, 5:18 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 21, 5:18 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT FRI JUL 21 2006
.DISCUSSION...
CDFNT EXTDS FM WK SFC LOW JUST SW OF STL W TO ANOTHER WK SFC LOW OVR
CNTRL KS ATTM. WRN PTN OF MCS OVR SRN PTNS OF IL AND IN JUST
CLIPPING THE ERN PTN OF THE CWA. THIS MCS IS JUST AHD OF WK SFC WV
ALNG FNT AND ALSO IN AREA OF RELATIVELY STG 850 MB WAA...THETA E
ADVCTN AND MOISTURE CNVG BASED ON LATEST RUC ANLYS. ANOTHER MCS
OVR MUCH OF NEBRASKA AND NWRN KS. THIS MCS WAS JUST N-NW OF SFC
LOW OVR CNTRL KS AND LOCATED ON THE NOSE OF A 30 KT SLY LLJ. SOME
OF THIS PCPN ALNG WITH CLOUD CVR MAY MAKE IT INTO THE NWRN PTN OF
THE CWA BY EARLY TO MID MRNG...ALTHOUGH THE BEST POTENTIAL OF PCPN
SHOULD OCCUR THIS AFTN AND THIS EVNG AS POSITIVELY TILTED MID-UPR
LVL TROF MOVES E-SEWD THRU THE AREA...WITH A WK SFC WV DVLPG ALNG
CDFNT AS IT MOVES SEWD THRU THE SRN PTN OF THE CWA. GFS MDL APRS
A LTL TOO DEEP WITH THIS SFC WV DUE TO FEEDBACK PROBLEMS WHICH
BGN AT 00Z SAT. PREFER WKR SOLUTION OF NAM MDL. BEST PCPN THREAT
SHOULD SLOWLY SHIFT SEWD WITH TIME THRU THE CWA TGT AS CDFNT CONTS
TO MOVE SLOWLY SEWD...WITH PCPN POTENTIAL ENDING BY 12Z SAT AS
MID-UPR LVL TROF PUSHES SE OF THE CWA AND ALSO AS SFC RDG OVR THE
PLAINS BLDS SEWD INTO THE CWA. MDLS...ESPECIALLY THE NAM DEPICTS
SOME LGT QPF OVR PARTS OF THE AREA ON SAT AND SAT NGT MAINLY DUE
TO WK NW FLOW SHRTWVS AND ASSOCIATED WK SFC TROFFINESS BUT PLAN TO
LEAVE FCST DRY FOR NOW. LOW-MID LVL MOISTURE APRS TO BE QUITE
LIMITED AFT 12Z SAT. WILL GO BLW PERSISTANCE ON MAX TEMPS
TDA...ALTHOUGH HEAT INDICES WILL STILL BE FAIRLY HIGH FM STL S AND
E DUE TO SFC DWPTS IN THE LWR TO MID 70S NR FNT. SHOULD BE QUITE A
BIT COOLER OVR THE NRN AND WRN PTNS OF THE CWA TGT DUE TO AT LEAST
PARTIAL CLRG...SFC DWPTS DROPPING INTO THE LWR 60S...AND 850 MB
TEMPS FALLING TO ARND 13-15 DGRS C.
GKS
&&
.AVIATION...
FOR THE 12Z TAFS...
HAVE MVFR CONDITIONS OVER KCOU...KSUS AND KSTL AS LOW STRATUS
ADVECTS WESTWARD EARLY THIS MORNING. WILL KEEP THESE CONDS THRU
14Z...THEN LARGE AREA OF RWS AND TRWS TO THE NW SLIDES INTO THE
REGION. THUS SPED UP TIMING OF TEMPO GROUPS FOR PCPN FOR ALL TAF
SITES AND HAD IT PERSIST LONGER...ESPECIALLY FOR KSUS AND KSTL. SOME
UNCERTAINTY WITH MODELS BEYOND TODAY...SO LEFT TAF SITES DRY AFTER
THE EVENING HOURS TODAY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 21, 7:36 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
836 AM CDT FRI JUL 21 2006
ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-050>052-
221200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-GREENE IL-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY-
MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-
836 AM CDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS AN UPPER
LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE REGION. THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084-
085-099-221200-
BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
IRON-JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
836 AM CDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE
REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY IN THE
HUMID AND UNSTABLE ATMOSPHERE ALONG THE COLD FRONT. A FEW STORMS
MAY BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
TILLY
In the hours before
Local storm report, Jul 21, 9:02 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 4 N COLUMBIA 39.01N 92.33W
07/21/2006 M0.88 INCH BOONE MO LAW ENFORCEMENT
HAIL RANGED FROM 1/2 TO 7/8 INCH DIAMETER. EST WIND SPEED
OF 55 TO 60 MPH
&&
BMILLERLocal storm report, Jul 21, 9:10 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 3 SE HALLSVILLE 39.09N 92.18W
07/21/2006 BOONE MO EMERGENCY MNGR
TREES BLOCKING HWY Z 0.5 MILES SOUTH OF INTERSECTION WITH
HWY OO
&&
BMILLERLocal storm report, Jul 21, 9:13 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 1 NE AUXVASSE 39.03N 91.88W
07/21/2006 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN ON POWER LINES
&&
BMILLERLocal storm report, Jul 21, 9:17 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG WELLSVILLE 39.07N 91.57W
07/21/2006 MONTGOMERY MO PUBLIC
TREE DOWN ON THE 600 BLOCK OF NE 2ND STREET
&&
BMILLERLocal storm report, Jul 21, 9:19 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG MONTGOMERY CITY 38.98N 91.51W
07/21/2006 MONTGOMERY MO TRAINED SPOTTER
POWER LINES DOWN IN TOWN
&&
BMILLERLocal storm report, Jul 21, 9:21 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG HAWK POINT 38.97N 91.13W
07/21/2006 LINCOLN MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&
BMILLERTornado, Madison
- When
- July 21, 10:37 AM CST to 10:41 AM CST
- Where
- Madison County, 3 mi SSE of Troy
- Rating
- F0
- Path length
- 4 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.700, -89.850
A tornado first formed south southeast of Troy about 200 yards south of the intersection of East Kirsch Road and Blackjack Road. A machine shed was totally destroyed at this location. The tornado moved rapidly east southeast to Highway 4 near Lilac Road. At this location a farm home sustained severe damage from a large fallen tree while two machine sheds sustained minor damage. Many trees were severed at the top along the tornado path.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 21 to 27, 200616 deaths · 27 injured · 11 events
- Damaging Winds and Lightning Strike in Tennessee, July 21, 20061 death · 3 injured · $40,000 · 52 kt wind · 5 events
- Damaging Wind in Illinois, July 21, 20065 injured · $13 million · 78 kt wind · 1 event
- Heat in Florida, July 21, 20061 death · 1 event
- Heat in California, July 21 to 25, 20061 death · 1 event
- Hail and Damaging Winds in Massachusetts, July 21, 20069 injured · $365,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, July 21, 2006$2.2 million · 80 kt wind · 7 events
- Lightning Strike in Indiana, July 21, 2006$150,000 · 1 event
- Damaging Wind in Kentucky, July 21, 20061 injured · $100,000 · 61 kt wind · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 21, 2006$45,000 · 70 kt wind · 25 events
- Damaging Winds in Virginia, July 21, 2006$91,000 · 50 kt wind · 7 events
- Damaging Winds in Arkansas, July 21, 2006$100,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524191.